Alert archive / Minnesota / Wind Chill Advisories in 2019

Wind Chill Advisory 8, NWS Twin Cities, MN

February 14, 201931 counties in Minnesota

NWS Twin Cities, MN issued this wind chill advisory at Feb 14, 2019, 3:00 AM CST for 31 counties in Minnesota. It took effect at Feb 14, 2019, 11:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2019, 3:00 AM CST (09:00 UTC)
In effect from
Feb 14, 2019, 11:00 PM CST
Expired
Feb 15, 2019, 9:00 AM CST
In force
10 hr
Issued by
NWS Twin Cities, MN
All 31 counties

Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Watonwan County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 75 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2019-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2019-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1535 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

037 
WWUS43 KMPX 140900
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
300 AM CST Thu Feb 14 2019

MNZ041>043-047>050-054>058-064>067-073>075-082-083-091-092-141700-
/O.NEW.KMPX.WC.Y.0008.190215T0500Z-190215T1500Z/
Douglas-Todd-Morrison-Stevens-Pope-Stearns-Benton-Lac Qui Parle-
Swift-Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville-McLeod-
Sibley-Redwood-Brown-Nicollet-Watonwan-Blue Earth-Martin-
Faribault-
Including the cities of Alexandria, Long Prairie, Little Falls, 
Morris, Glenwood, St Cloud, Foley, Madison, Benson, Montevideo, 
Willmar, Litchfield, Granite Falls, Olivia, Hutchinson, Gaylord, 
Redwood Falls, New Ulm, St Peter, St James, Mankato, Fairmont, 
and Blue Earth
300 AM CST Thu Feb 14 2019

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
CST FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  30 below zero expected.

* WHERE...Portions of central, south central, southwest and west 
  central Minnesota.

* WHEN...From 11 PM this evening to 9 AM CST Friday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$
8 follow-up statements
101 
WWUS43 KMPX 141610
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
1010 AM CST Thu Feb 14 2019

MNZ041>043-047>050-054>058-064>067-073>075-082-083-091-092-150015-
/O.CON.KMPX.WC.Y.0008.190215T0500Z-190215T1500Z/
Douglas-Todd-Morrison-Stevens-Pope-Stearns-Benton-Lac Qui Parle-
Swift-Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville-McLeod-
Sibley-Redwood-Brown-Nicollet-Watonwan-Blue Earth-Martin-
Faribault-
Including the cities of Alexandria, Long Prairie, Little Falls, 
Morris, Glenwood, St Cloud, Foley, Madison, Benson, Montevideo, 
Willmar, Litchfield, Granite Falls, Olivia, Hutchinson, Gaylord, 
Redwood Falls, New Ulm, St Peter, St James, Mankato, Fairmont, 
and Blue Earth
1010 AM CST Thu Feb 14 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM CST FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 30
  below zero.

* WHERE...Portions of central, south central, southwest and west 
  central Minnesota.

* WHEN...From 11 PM this evening to 9 AM CST Friday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$
977 
WWUS43 KMPX 141807
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
1207 PM CST Thu Feb 14 2019

...BLOWING SNOW CREATING DANGEROUS DRIVING CONDITIONS...

...WIND CHILL ADVISORY LATER TONIGHT...

.A Wind Weather Advisory has been issued through 6 PM CST this
evening for areas along, and south of the Minnesota River Valley.
This advisory is mainly along, and south of a line from Morris, 
to New Ulm, and Mankato. Gusty northwest winds, light snow, and
widespread blowing snow will create dangerous driving conditions
in portions of west central, southwest and south central Minnesota
this afternoon. Conditions should improve this evening as wind
speeds decrease. 

A Wind Chill Advisory remains in effect for areas west of a line 
from Little Falls, to Hutchinson, Mankato and Blue Earth from 11 
PM this evening, to 9 AM Friday morning. 

MNZ047-054>056-064-065-073>075-082-083-091-092-150215-
/O.NEW.KMPX.WW.Y.0015.190214T1807Z-190215T0000Z/
/O.CON.KMPX.WC.Y.0008.190215T0500Z-190215T1500Z/
Stevens-Lac Qui Parle-Swift-Chippewa-Yellow Medicine-Renville-
Redwood-Brown-Nicollet-Watonwan-Blue Earth-Martin-Faribault-
Including the cities of Morris, Madison, Benson, Montevideo, 
Granite Falls, Olivia, Redwood Falls, New Ulm, St Peter, 
St James, Mankato, Fairmont, and Blue Earth
1207 PM CST Thu Feb 14 2019

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM CST FRIDAY...

* WHAT...Snow. Very cold wind chills expected. Additional snow 
  accumulations of up to one inch. Winds gusting as high as 40 
  mph. Wind chills as low as 35 below zero expected.

* WHERE...Portions of central, south central, southwest and west 
  central Minnesota.

* WHEN...For the Winter Weather Advisory, until 6 PM CST this 
  evening. For the Wind Chill Advisory, from 11 PM this evening 
  to 9 AM CST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy 
  blowing snow could significantly reduce visibility. The 
  hazardous conditions could impact the morning or evening 
  commute. The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

The latest road conditions for Minnesota can be found at
511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in
either state.

&&

$$

MNZ041>043-048>050-057-058-066-067-150215-
/O.CON.KMPX.WC.Y.0008.190215T0500Z-190215T1500Z/
Douglas-Todd-Morrison-Pope-Stearns-Benton-Kandiyohi-Meeker-McLeod-
Sibley-
Including the cities of Alexandria, Long Prairie, Little Falls, 
Glenwood, St Cloud, Foley, Willmar, Litchfield, Hutchinson, 
and Gaylord
1207 PM CST Thu Feb 14 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM CST FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  30 below zero.

* WHERE...Portions of central, south central, southwest and west 
  central Minnesota.

* WHEN...From 11 PM this evening to 9 AM CST Friday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$
250 
WWUS43 KMPX 142043
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
243 PM CST Thu Feb 14 2019

...BLOWING SNOW CREATING DANGEROUS DRIVING CONDITIONS...

...WIND CHILL ADVISORY LATER TONIGHT...

.A Winter Weather Advisory remains in effect through 6 PM CST 
this evening for areas along, and south of the Minnesota River 
Valley. This advisory is mainly along, and south of a line from 
Morris, to New Ulm, and Mankato. Gusty northwest winds will
continue this afternoon and create widespread blowing snow. This
will lead to dangerous driving conditions in portions of west 
central, southwest and south central Minnesota this afternoon. 
Conditions should improve this evening as wind speeds decrease.

A Wind Chill Advisory remains in effect for areas west of a line
from Little Falls, to Hutchinson, Mankato and Blue Earth from
11 PM this evening, to 9 AM Friday morning.

MNZ047-054>056-064-065-073>075-082-083-091-092-150445-
/O.CON.KMPX.WW.Y.0015.000000T0000Z-190215T0000Z/
/O.CON.KMPX.WC.Y.0008.190215T0500Z-190215T1500Z/
Stevens-Lac Qui Parle-Swift-Chippewa-Yellow Medicine-Renville-
Redwood-Brown-Nicollet-Watonwan-Blue Earth-Martin-Faribault-
Including the cities of Morris, Madison, Benson, Montevideo, 
Granite Falls, Olivia, Redwood Falls, New Ulm, St Peter, 
St James, Mankato, Fairmont, and Blue Earth
243 PM CST Thu Feb 14 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM CST FRIDAY...

* WHAT...Blowing snow. Very cold wind chills expected. Winds 
  gusting as high as 40 mph. Wind chills as low as 35 below zero 
  expected.

* WHERE...Portions of central, south central, southwest and west 
  central Minnesota.

* WHEN...For the Winter Weather Advisory, until 6 PM CST this 
  evening. For the Wind Chill Advisory, from 11 PM this evening 
  to 9 AM CST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy 
  blowing snow could significantly reduce visibility. The 
  hazardous conditions could impact the morning or evening 
  commute. The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

The latest road conditions for Minnesota can be found at
511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in
either state.

&&

$$

MNZ041>043-048>050-057-058-066-067-150445-
/O.CON.KMPX.WC.Y.0008.190215T0500Z-190215T1500Z/
Douglas-Todd-Morrison-Pope-Stearns-Benton-Kandiyohi-Meeker-McLeod-
Sibley-
Including the cities of Alexandria, Long Prairie, Little Falls, 
Glenwood, St Cloud, Foley, Willmar, Litchfield, Hutchinson, 
and Gaylord
243 PM CST Thu Feb 14 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM CST FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  30 below zero.

* WHERE...Portions of central, south central, southwest and west 
  central Minnesota.

* WHEN...From 11 PM this evening to 9 AM CST Friday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$
031 
WWUS43 KMPX 150012
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
612 PM CST Thu Feb 14 2019

...WIND CHILL ADVISORY LATER TONIGHT...

.A Wind Chill Advisory remains in effect for areas west of a 
line from Little Falls, to Hutchinson, Mankato and Blue Earth from
11 PM this evening, to 9 AM Friday morning. In addition, roads
will remain snow covered and icy overnight as temperatures fall
below zero. By morning wind chill values will be 25 to 30 below
zero. Dress in layers if headed outside. Tell someone where you
are going, and have warm clothes and a charged cell phone with 
you if traveling.

MNZ047-054>056-064-065-073>075-082-083-091-092-150815-
/O.EXP.KMPX.WW.Y.0015.000000T0000Z-190215T0000Z/
/O.CON.KMPX.WC.Y.0008.190215T0500Z-190215T1500Z/
Stevens-Lac Qui Parle-Swift-Chippewa-Yellow Medicine-Renville-
Redwood-Brown-Nicollet-Watonwan-Blue Earth-Martin-Faribault-
Including the cities of Morris, Madison, Benson, Montevideo, 
Granite Falls, Olivia, Redwood Falls, New Ulm, St Peter, 
St James, Mankato, Fairmont, and Blue Earth
612 PM CST Thu Feb 14 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM CST FRIDAY...
...WINTER WEATHER ADVISORY HAS EXPIRED...

* WHAT...Wind chills 25 to 30 below zero expected.

* WHERE...Portions of central, south central, southwest and west 
  central Minnesota.

* WHEN... From 11 PM this evening to 9 AM CST Friday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

MNZ041>043-048>050-057-058-066-067-150815-
/O.CON.KMPX.WC.Y.0008.190215T0500Z-190215T1500Z/
Douglas-Todd-Morrison-Pope-Stearns-Benton-Kandiyohi-Meeker-McLeod-
Sibley-
Including the cities of Alexandria, Long Prairie, Little Falls, 
Glenwood, St Cloud, Foley, Willmar, Litchfield, Hutchinson, 
and Gaylord
612 PM CST Thu Feb 14 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM CST FRIDAY...

* WHAT...Wind chills 25 to 30 below zero expected.

* WHERE...Portions of central, south central, southwest and west 
  central Minnesota.

* WHEN...From 11 PM this evening to 9 AM CST Friday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

jrb
747 
WWUS43 KMPX 150623
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
1223 AM CST Fri Feb 15 2019

MNZ041>043-047>050-054>058-064>067-073>075-082-083-091-092-151500-
/O.CON.KMPX.WC.Y.0008.000000T0000Z-190215T1500Z/
Douglas-Todd-Morrison-Stevens-Pope-Stearns-Benton-Lac Qui Parle-
Swift-Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville-McLeod-
Sibley-Redwood-Brown-Nicollet-Watonwan-Blue Earth-Martin-
Faribault-
Including the cities of Alexandria, Long Prairie, Little Falls, 
Morris, Glenwood, St Cloud, Foley, Madison, Benson, Montevideo, 
Willmar, Litchfield, Granite Falls, Olivia, Hutchinson, Gaylord, 
Redwood Falls, New Ulm, St Peter, St James, Mankato, Fairmont, 
and Blue Earth
1223 AM CST Fri Feb 15 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 30 below 
  zero.

* WHERE...Portions of central, south central, southwest and west 
  central Minnesota.

* WHEN...Until 9 AM CST this morning.

* ADDITIONAL DETAILS...The cold wind chills could cause frostbite
  on exposed skin in as little as 20 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$
787 
WWUS43 KMPX 150753
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
153 AM CST Fri Feb 15 2019

MNZ068-069-076>078-084-085-093-151500-
/O.EXA.KMPX.WC.Y.0008.000000T0000Z-190215T1500Z/
Carver-Scott-Le Sueur-Rice-Goodhue-Waseca-Steele-Freeborn-
Including the cities of Chaska, Shakopee, Le Sueur, Faribault, 
Red Wing, Waseca, Owatonna, and Albert Lea
153 AM CST Fri Feb 15 2019

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 30 below 
  zero.

* WHERE...Portions of east central, south central and southeast 
  Minnesota.

* WHEN...Until 9 AM CST this morning.

* ADDITIONAL DETAILS...The cold wind chills could cause frostbite
  on exposed skin in as little as 20 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

MNZ041>043-047>050-054>058-064>067-073>075-082-083-091-092-151500-
/O.CON.KMPX.WC.Y.0008.000000T0000Z-190215T1500Z/
Douglas-Todd-Morrison-Stevens-Pope-Stearns-Benton-Lac Qui Parle-
Swift-Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville-McLeod-
Sibley-Redwood-Brown-Nicollet-Watonwan-Blue Earth-Martin-
Faribault-
Including the cities of Alexandria, Long Prairie, Little Falls, 
Morris, Glenwood, St Cloud, Foley, Madison, Benson, Montevideo, 
Willmar, Litchfield, Granite Falls, Olivia, Hutchinson, Gaylord, 
Redwood Falls, New Ulm, St Peter, St James, Mankato, Fairmont, 
and Blue Earth
153 AM CST Fri Feb 15 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 30 below 
  zero.

* WHERE...Portions of central, south central, southwest and west 
  central Minnesota.

* WHEN...Until 9 AM CST this morning.

* ADDITIONAL DETAILS...The dangerously cold wind chills could
  cause frostbite on exposed skin in as little as 20 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$
045 
WWUS43 KMPX 150851
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
251 AM CST Fri Feb 15 2019

MNZ041>043-047>050-054>058-064>069-073>078-082>085-091>093-151500-
/O.CON.KMPX.WC.Y.0008.000000T0000Z-190215T1500Z/
Douglas-Todd-Morrison-Stevens-Pope-Stearns-Benton-Lac Qui Parle-
Swift-Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville-McLeod-
Sibley-Carver-Scott-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-
Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-
Including the cities of Alexandria, Long Prairie, Little Falls, 
Morris, Glenwood, St Cloud, Foley, Madison, Benson, Montevideo, 
Willmar, Litchfield, Granite Falls, Olivia, Hutchinson, Gaylord, 
Chaska, Shakopee, Redwood Falls, New Ulm, St Peter, Le Sueur, 
Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, 
Fairmont, Blue Earth, and Albert Lea
251 AM CST Fri Feb 15 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 30 below 
  zero.

* WHERE...Portions of central, east central, south central, 
  southeast, southwest and west central Minnesota.

* WHEN...Until 9 AM CST this morning.

* ADDITIONAL DETAILS...The dangerously cold wind chills could
  cause frostbite on exposed skin in as little as 20 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$
810 
WWUS43 KMPX 151451
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
851 AM CST Fri Feb 15 2019

MNZ041>043-047>050-054>058-064>069-073>078-082>085-091>093-151600-
/O.EXP.KMPX.WC.Y.0008.000000T0000Z-190215T1500Z/
Douglas-Todd-Morrison-Stevens-Pope-Stearns-Benton-Lac Qui Parle-
Swift-Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville-McLeod-
Sibley-Carver-Scott-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-
Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-
Including the cities of Alexandria, Long Prairie, Little Falls, 
Morris, Glenwood, St Cloud, Foley, Madison, Benson, Montevideo, 
Willmar, Litchfield, Granite Falls, Olivia, Hutchinson, Gaylord, 
Chaska, Shakopee, Redwood Falls, New Ulm, St Peter, Le Sueur, 
Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, 
Fairmont, Blue Earth, and Albert Lea
851 AM CST Fri Feb 15 2019

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Feb 13, 11:05 PM CST, 3 hours 55 minutes earlier.

Area forecast discussion, Feb 13, 11:05 PM CST, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1105 PM CST Wed Feb 13 2019

.Updated for 06Z Aviation Discussion...
Issued at 1101 PM CST Wed Feb 13 2019

&&

.SHORT TERM...(This evening through Thursday night)
Issued at 215 PM CST Wed Feb 13 2019

A weak storm system will brush the Upper Midwest starting
late tonight, and continuing through Thursday evening. One of the
major concerns is freezing drizzle developing late tonight in
eastern Minnesota, and into west central Wisconsin. Confidence is
very low on this development. However, based on boundary layer
moisture increasing late tonight, especially in west central
Wisconsin, I can't rule out some freezing drizzle. QPF amounts are
very low, or basically trace amounts. Therefore, impacts should be
minimal, unless it becomes more widespread and heavier, which isn't
the current scenario.

Currently, atmospheric soundings have all the moisture in the -3C to
-8C temperature range late tonight in east central Minnesota, and
west central Wisconsin, which doesn't support ice nucleation, or
very minimal. Not until the cold front moves across the area does
temperatures cool enough to support ice. Upper level features are
also weak as the cold front moves across the area, and QPF amounts
also support the weaker lift. Once temperatures cool enough, most of
the upper level support moves out of the region and this will limit
any significant snowfall. A light dusting is the best scenario, or
up to an inch if moisture depth is greater than expected.

The other forecast concern is the blowing snow developing Thursday
morning. Although winds increase to 20 to 30 mph in the wake of the
cold front, these winds do not support widespread blowing snow. Only
the typical areas of west central, southwest, and south central
Minnesota have any potential of widespread blowing snow. Currently,
I am not anticipating any headlines, but I will issue a SPS for the
blowing snow and wind chill values dropping to -20F by the
afternoon/evening.

.LONG TERM...(Friday through Wednesday)
Issued at 215 PM CST Wed Feb 13 2019

Overall pattern doesnt change that much during the period.
Continuation of below normal temperatures with one possibility
for more snow.

Cold high pressure ridge moves across the region Friday into
Saturday. Highs will likely range close to 10 to 15 degrees
below normal. Models handle trough energy ejecting east from the
western CONUS trough later Saturday/Sunday. The GFS is more
adamant in driving a closed circulation across the CWA Sunday
with a high likelihood of some light snow, especially across the
southern third of the region. Current GEFS plumes are showing
around 2 inches accumulation across this area. Still quite a bit
of spread however, with the ECMWF still indicating some blocking
possible over the northeast portion of the CWA. We did lift the
PoP gradient a bit farther north along with the blended guidance
for now.

Following this system, the cold trend continues. It does look dry
through at least Tuesday. The ECMWF and the Canadian models trend
a more potent short wave east into the western Great Lakes region
later Tuesday night/Wednesday. The GFS is less amplified with the
system and remains dry. We will hold onto the blended guidance
for now which leaves most of the area dry.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1101 PM CST Wed Feb 13 2019

VFR conditions will transition to MVFR and possibly IFR as a cold
front passes through on Thursday. Winds will become
north/northwest with gusts of 25 to 30 kts. Cloud bases will lower
to MVFR and could briefly go IFR. An area of light snow will
accompany the cold front and could bring IFR visbys. Based on the
latest HiRes models, could see the snow affect KRWF and KMSP.

KMSP...
Winds should become northwest around 14Z tomorrow, and then should
see gusts increase by late morning. A band of snow should develop
around 18Z, but it could come in a bit quicker. Should see a
brief drop down to IFR visbys, but the snow should exit a couple
hours after it starts. Wind gusts near 25 kts are expected during
the afternoon, but those should taper off in the evening.

/OUTLOOK FOR KMSP/

Fri...VFR. Wind NW 5-10 kts.
Sat...VFR. IFR Vsby possible in AM. Wind ESE 5 kts.
Sun...MVFR/IFR ceilings likely. Chc -SN. Wind NE 10-15 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&

SHORT TERM...JLT
LONG TERM...DWE
AVIATION...JRB
Hazardous weather outlook, Feb 13, 12:19 PM CST, 14 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
1219 PM CST Wed Feb 13 2019

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
141830-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
1219 PM CST Wed Feb 13 2019

This Hazardous Weather Outlook is for portions of central and
southern Minnesota...and west central Wisconsin.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 12:07 PM CSTWinter Weather AdvisoryMPXBlue Earth, Brown, Chippewa, Faribault, Lac qui Parle, Martin and 7 more6 hr

Nearby

Wind Chill Advisories in Minnesota, 2019Every wind chill advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.